Does Zoloft Cause Weight Loss? How To Avoid Weight Gain When On Zoloft
Does Zoloft cause weight loss? This question has been asked on numerous occasions as to whether or not the antidepressant will cause you to lose weight.
The first thing you must do is understand that there are numerous antidepressants available on the market today. This can make it quite confusing to discern which ones may cause a negative reaction for you. It is important that you understand exactly what you are taking so that you know the effects that you are taking could be detrimental to your health.
Zoloft is an antidepressant, a class of drugs that are used to treat depression. The purpose of this class of drug is to help you sleep at night and to control your appetite.
When you first begin to take Zoloft, you will begin to see positive changes in your body. These effects include: increased energy, more alertness, increased blood pressure, and a mild calming effect. For some, these effects will last for a week or two.
Once the effects of Zoloft begin to wear off, they will start to notice some side effects. Some of these are stomach pain, irritability, muscle cramps, fatigue, mood swings, drowsiness, dry mouth, and lightheadedness. These side effects will subside once the medication is discontinued.
Although there have been some cases of individuals becoming overweight or obese after their doctors have prescribed Zoloft, this is not typically the case. It is always suggested that before you start taking any antidepressant you speak with your doctor and make sure that you know exactly what you are taking.
If you have no history of health problems, you are usually able to continue taking Zoloft without any major side effects. However, if you have a history of heart problems, diabetes, liver disease, or high blood pressure, then you should consult with your doctor about possible adverse reactions. These medications may cause a bad reaction if you are taking them on a regular basis.
If you are concerned about the side effects of Zoloft, then you should stop taking the medication and work with your doctor to find out how you can lower your risks. You can do this by reducing your intake of caffeine, alcohol, and smoking. Taking these products together with the antidepressant can increase the risks for several side effects.
When you take Zoloft, your doctor will have you put on a diet. This is so the pill can work its way into your system easier and allow your body to get used to the drug.
When you stop taking Zoloft, your body is going to try to get you off of the medication as quickly as possible. These weight loss pills tend to be most effective when taken after at least one month of continued use.
Therefore, if you are considering taking Zoloft for weight loss, then you should speak with your doctor about the best time to stop taking the medication. If you feel that this is an option for you, then you can continue taking the drug until your doctor says that it is time to stop.
It is important that you do not become discouraged if you lose a little weight while taking Zoloft. As long as you continue to eat right and exercise regularly, your body will begin to regain some of the weight that was lost.